1. Skip to navigation
  2. Skip to content

Tuesday, July 2

Daily Events July 1-4

These special programs are available July 1 through July 4 and are free.

Family Activities Tent

Living history stage; Infantry, Cavalry and Artillery drilling stations;
soldiers’ pastimes circle; dress-up photo booth; “Ask a Ranger” desk.
Location: Gettysburg National Military Park Museum and Visitor Center
Time: 10 a.m. to 5 p.m.

Battle Overview Program

Location: Ford Education Center
Gettysburg National Military Park Museum and Visitor Center
Times: Every hour, on the hour, from 9 a.m. through 5 p.m.
(30 minutes)

Civil War Soldier

Location: Ranger Site #1, behind the Visitor Center
Time: 10 a.m., 12 p.m., 2 p.m., 4 p.m.
(1 hour)

Care of the Wounded

Location: Ranger Site #2, behind the Visitor Center
Time: 11 a.m., 1 p.m., 3 p.m., 5 p.m.
(1 hour)

Living History Camps and Demonstrations July 1-3

The camps will be open to the public from 9 a.m. to 5 p.m. daily. Auto stop locations can be found on the Self-Guiding Auto Tour map, which is also available in the lobby of the Visitor Center.
All living history programs are free.

Union Camp

Infantry, Artillery, the U.S. Christian Commission
and a small contingent of the Society of Union Surgeons.
Location: Pennsylvania Memorial, Auto Stop #12
Artillery demonstrations: 10:00 a.m. and 2:00 p.m.
Infantry demonstrations: 11:00 a.m. and 3:00 p.m.

Confederate Camp

Infantry and Artillery
Location: Pitzer Woods, Auto Stop #6
Artillery demonstrations: 11:30 a.m. and 2:30 p.m.
Infantry demonstrations: 10:30 a.m. and 1:30 p.m.

The Union Signals Group

Visitors are encouraged to send messages between
the signal stations at Meade’s Headquarters and on Little Round Top.
A tent fly, supplied by volunteers, will be placed near Meade’s Headquarters for shade.

Interpretive Programs

Please join National Park Service rangers for interpretive programs about the battle of Gettysburg, the civilian experience and the aftermath of the battle. Auto stop locations can be found on the Self-Guiding Auto Tour map, which is also available in the lobby of the Visitor Center. All programs are free.

Key Moment Programs

30-minute programs provide a brief overview of the events that occurred in a specific location on a specific day of the battle. Minimal walking.

Station 1 – Little Round Top

Location: Auto Stop #8
Times: 9 a.m., 10 a.m., 11 a.m., 12 p.m., 2 p.m., 3 p.m., 4 p.m., 5 p.m.

Station 2 – Devil’s Den

Location: Opposite Devil’s Den parking area
Times: 10 a.m., 11 a.m., 12 p.m., 2 p.m., 3 p.m., 4 p.m., 5 p.m.

Station 3 – The Wheatfield

Location: Auto Stop #9
Time: 10 a.m., 11 a.m., 12 p.m., 2 p.m., 3 p.m., 4 p.m., 5 p.m.

Station 4 – The Peach Orchard

Location: Auto tour stop #10
Times: 10 a.m., 11 a.m., 12 p.m., 2 p.m., 3 p.m., 4 p.m., 5 p.m.

Station 5 – High Water Mark Area

Location: Near the Copse of Trees and at Auto Stop #15
Times: 11 a.m., 12 p.m., 2 p.m., 3 p.m., 4 p.m., 5 p.m.

Station 6 – Spangler’s Spring

Location: Auto Stop #13
Park along Colgrove, Geary and East Confederate Avenues.
No shuttle service is available to Culp’s Hill.
Time: 12 p.m., 1 p.m., 3 p.m., 4 p.m., 5 p.m., 6 p.m.

Station 7 – Cemetery Hill

Location: Baltimore Street entrance to Soldiers’ National Cemetery
Park in the visitor parking lots along Taneytown Road near the Soldiers’ National Cemetery
and walk through the cemetery to the Baltimore Street entrance.
Times: 12 p.m., 1 p.m., 3 p.m., 4 p.m., 5 p.m., 6 p.m., 7 p.m.

Battlefield Experience Programs

These are special programs offering a unique opportunity to be at a specific place on the battlefield at a moment when some important event or decision was made or to simply have a one-time experience during the 150th anniversary of the battle of Gettysburg.

In the Footsteps of Captain Johnston

Location: Start at the Observation Tower on West Confederate Avenue;
end at the Soldiers & Sailors Monument, South Confederate Avenue.
Park along West or South Confederate Avenues.
No Shuttle Bus service.
Time: 6:30 - 8:30 a.m.

Stay and Fight: General Meade’s Council of War

Location: Start at the Meade Equestrian Statue, Hancock Avenue; end at Meade’s Headquarters.
Park at Soldiers' National Cemetery or Museum and Visitor Center lots or on Hancock Avenue.
No Shuttle Bus service.
Flashlights recommended.
Time: 9:30 – 11 p.m.

Overview Hikes

Gettysburg National Military Park rangers guide these 60-90 minute programs that provide a fuller overview of a phase, or phases, of the battle. The hikes involve more walking and are more in-depth than the Key Moment programs.

The Valley of Death

The Battle of Little Round Top and Devil’s Den
Location: Meet at the Devil’s Den station
Take the shuttle bus from the Soldiers' National Cemetery parking lots to this location; on-site parking will be limited.
Time: 1:30 – 3:00 p.m.

Sickles’ Line Under Attack

Location: Meet along Sickles Avenue, behind the Klingel farm
Take the shuttle bus from the Soldiers' National Cemetery parking lots and get off at the Peach Orchard Shuttle stop.
Walk to the Klingel Farm from the Peach Orchard stop. On-site parking will be limited.
Time: 3:30 – 4:45 p.m.

Cemetery Hill and Culp’s Hill

Location: Meet at the Baltimore Street entrance of the Soldiers’ National Cemetery
Park at the Soldiers' National Cemetery lots and walk through the cemetery to this location.
No Shuttle Bus service.
Time: 6:30 – 7:45 p.m.

Voices of the Battle

The Second Day

Living historians bring to life eyewitness accounts of the battle of Gettysburg July 2, 1863.
Location: At the stage north of Meade’s Headquarters
Time 7:30 – 8:15 p.m.
Free

Visitors may park in the Soldiers' National Cemetery North or South Lots, the Museum and Visitor Center Lots and along Hancock Avenue. Additional parking areas may be available, weather permitting.